Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 250, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 7, 2015, 4:11 PM CDT for Jeff Davis County, Reeves County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2015, 4:11 PM CDT (21:11 UTC)
- Expired
- Oct 7, 2015, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jeff Davis County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 189 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 2:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
159
WUUS54 KMAF 072111
SVRMAF
TXC243-389-072200-
/O.NEW.KMAF.SV.W.0250.151007T2111Z-151007T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
411 PM CDT WED OCT 7 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFF DAVIS COUNTY IN SOUTHWESTERN TEXAS...
SOUTHWESTERN REEVES COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 500 PM CDT
* AT 410 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
TOYAHVALE...OR 27 MILES NORTH OF FORT DAVIS...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BALMORHEA...TOYAHVALE...VERHALEN...SARAGOSA...BALMORHEA LAKE AND
BALMORHEA STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 10 BETWEEN MILE MARKERS 188 AND 223.
INTERSTATE 20 BETWEEN MILE MARKERS 6 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3081 10390 3100 10411 3134 10385 3098 10341
TIME...MOT...LOC 2110Z 234DEG 21KT 3098 10394
HAIL...1.00IN
WIND...60MPH
$$
291 follow-up statement
476
WWUS54 KMAF 072139
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 PM CDT WED OCT 7 2015
TXC243-072148-
/O.CAN.KMAF.SV.W.0250.000000T0000Z-151007T2200Z/
JEFF DAVIS TX-
439 PM CDT WED OCT 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFF DAVIS COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.
LAT...LON 3087 10373 3109 10404 3134 10385 3098 10341
TIME...MOT...LOC 2138Z 256DEG 30KT 3104 10368
$$
TXC389-072200-
/O.CON.KMAF.SV.W.0250.000000T0000Z-151007T2200Z/
REEVES TX-
439 PM CDT WED OCT 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN REEVES COUNTY...
AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SARAGOSA...OR
28 MILES SOUTHWEST OF PECOS...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BALMORHEA...TOYAHVALE...VERHALEN...SARAGOSA...BALMORHEA LAKE AND
BALMORHEA STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 10 BETWEEN MILE MARKERS 189 AND 223.
INTERSTATE 20 BETWEEN MILE MARKERS 6 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3087 10373 3109 10404 3134 10385 3098 10341
TIME...MOT...LOC 2138Z 256DEG 30KT 3104 10368
HAIL...1.00IN
WIND...60MPH
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 2:49 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 7, 2:49 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
249 PM CDT WED OCT 7 2015
.DISCUSSION...
The main focus for the forecast package will continue to be the
potential for flooding/flash flooding across many areas over the
next couple of days... A Flash Flood remains for the western half of
the CWA Wednesday.
An upper low, currently located over southeast AZ, will continue its
slow progression E/SE today, overspreading large scale forcing for
ascent across the region through at least Thursday. Yesterday, a few
thunderstorms affected western zones as well as the Davis Mountain
regions during the afternoon/evening hours. Some of the storms were
heavy rain producers and as a result, the Rio Grande River at
Candelaria briefly rose above flood stage late last night. This may
be the beginning of what is to come over the next few days.
Will begin to see an uptick in showers and thunderstorms this
afternoon and tonight, particularly across SE NM, Upper Trans Pecos
and south through the Marfa Plateau and Rio Grande Valley. Similar
to yesterday, some storms could be severe through the evening hours
generally across the Van Horn and the Hwy 54 corridor/Rio Grande
Valley regions. A Severe Thunderstorm Watch is in effect for these
areas through 08/02Z. Regardless, heavy rainfall will continue to be
the main threat with 1-3" of rainfall possible across these areas
through Thursday morning. Flooding/flash flooding is expected
especially across urban areas and where soils are already saturated.
The axis of heaviest rain looks to shift south and east toward the
southern Permian Basin, Lower Trans Pecos and Big Bend regions
Thursday into Thursday night but depending on the exact placement of
the upper low, could see main precip area shift even farther south
for this time period. For now, will continue likely PoPs across
these areas. Potential impacts today through Friday may include;
flooded urban roadways and rural low water crossings, flooding of
low flowing arroyos/creeks and potentially rivers, including those
in SE NM. Reduced visibility in short distances may impact airports
and auto travel.
Friday, the upper low begins to retrograde west and rain chances
will shift south and decrease throughout the day. Clearing skies and
Drier weather expected this weekend and into the beginning of next
work week with the return of upper ridging. Below normal high
temperatures expected through Saturday due to rain/cloud cover then
temperatures are expected to rebound to above normal readings next
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 64 79 63 79 / 20 60 60 60
CARLSBAD NM 59 68 57 72 / 80 70 60 60
DRYDEN TX 70 78 67 82 / 40 80 80 60
FORT STOCKTON TX 63 74 61 77 / 70 80 80 60
GUADALUPE PASS TX 55 63 52 66 / 80 70 60 60
HOBBS NM 59 69 57 73 / 80 80 60 60
MARFA TX 55 71 55 71 / 80 80 70 60
MIDLAND INTL AIRPORT TX 64 75 62 78 / 50 70 70 60
ODESSA TX 63 73 62 77 / 50 70 70 60
WINK TX 64 73 63 78 / 80 80 70 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
of Eddy County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...Flash Flood Watch through Thursday evening FOR THE FOLLOWING
ZONES... Andrews...Big Bend Area...Crane...Davis/Apache
Mountains Area...Dawson...Ector...Gaines...Glasscock...
Guadalupe Mountains...Loving...Marfa Plateau...Martin...
Midland...Pecos...Presidio Valley...Reagan...Reeves County
and Upper Trans Pecos...Terrell...Upton...Van Horn and
Highway 54 Corridor...Ward...Winkler.
&&
44/27Hazardous weather outlook, Oct 7, 2:23 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT WED OCT 7 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 223 PM CDT WED OCT 7 2015 /123 PM MDT WED OCT 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CULBERSON...JEFF DAVIS...AND PRESIDIO COUNTIES UNTIL 9 PM CDT... THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND TONIGHT...MAINLY OVER SOUTHEAST NEW MEXICO...AND SOUTH TO THE DAVIS AND APACHE MOUNTAINS...WITH SEVERE THUNDERSTORMS POSSIBLE. STORMS THAT BECOME SEVERE WILL BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS...ALTHOUGH HEAVY RAINFALL WILL BE THE MAIN THREAT WITH ANY STORMS THAT DEVELOP... ESPECIALLY ACROSS WESTERN PORTIONS OF THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE PERMIAN BASIN AS WELL AS SOUTHEAST NEW MEXICO AND ALL LOCATIONS ALONG AND WEST OF THE PECOS RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES REMAIN HIGH THURSDAY...WITH THE FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING FOR STORM TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAIN CHANCES WILL LINGER FRIDAY...CONTINUING THE THREAT FOR HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ALONG AND WEST OF A CARLSBAD TO ALPINE LINE. ALSO...DECISION MAKERS SHOULD BEGIN STRATEGIC PREPARATIONS FOR POSSIBILITY OF FLOODING OF URBAN AND RURAL ROADS...ARROYOS...AND OTHER LARGER TRIBUTARIES. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 7, 3:23 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 PM CDT WED OCT 7 2015 TXZ057-058-074-080-072130- REEVES COUNTY AND UPPER TRANS PECOS TX- VAN HORN AND HIGHWAY 54 CORRIDOR TX-MARFA PLATEAU TX- DAVIS/APACHE MOUNTAINS AREA TX- 323 PM CDT WED OCT 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CULBERSON... NORTHEASTERN JEFF DAVIS AND SOUTHWESTERN REEVES COUNTIES UNTIL 430 PM CDT... AT 322 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF BUFFALO TRAIL SCOUT CAMP...OR 22 MILES NORTHWEST OF FORT DAVIS...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KENT...TOYAHVALE...BUFFALO TRAIL SCOUT CAMP AND BALMORHEA STATE PARK. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 10 BETWEEN MILE MARKERS 170 AND 200. INTERSTATE 20 BETWEEN MILE MARKERS 0 AND 2. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN TEXAS. LAT...LON 3067 10416 3089 10446 3124 10422 3091 10370 TIME...MOT...LOC 2022Z 223DEG 16KT 3079 10418 80
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:23 PM CDT | Special Weather Statement | MAF | Jeff Davis | 37 min |
| Oct 6, 8:17 PM CDT | River Flood Warning | MAF | Presidio | 22 hr |
| Oct 7, 3:23 PM CDT | Special Weather Statement | MAF | Jeff Davis | 67 min |
| Oct 7, 4:22 PM CDT | Special Weather Statement | MAF | Culberson | 53 min |
| Oct 7, 4:54 PM CDT | Special Weather Statement | MAF | Reeves | 51 min |
| Oct 7, 5:09 PM CDT | Special Weather Statement | MAF | Culberson | 51 min |
| Oct 7, 5:10 PM CDT | Special Weather Statement | MAF | Reeves | 50 min |
| Oct 7, 5:15 PM CDT | Special Weather Statement | MAF | 45 min | |
| Oct 7, 5:48 PM CDT | Special Weather Statement | MAF | Ward | 42 min |
| Oct 7, 5:57 PM CDT | Special Weather Statement | MAF | Loving | 48 min |
| Oct 7, 6:29 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 61 min |
| Oct 7, 6:37 PM CDT | Special Weather Statement | MAF | 53 min | |
| Oct 7, 6:45 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves, Ward | 3 hr |
| Oct 7, 6:58 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.